IMECH-IR  > 国家微重力实验室
Non-modal instabilities of two-dimensional disturbances in plane Couette flow of a power-law fluid
Liu R; Liu QS
Source PublicationJournal of Non-Newtonian Fluid Mechanics
2010
Volume165Issue:19-20Pages:1228-1240
ISSN0377-0257
AbstractInstabilities of fluid flows have traditionally been investigated by normal mode analysis, i.e. by linearizing the equations of flow and testing for unstable eigenvalues of the linearized problem. However, the results of eigenvalue analysis agree poorly in many cases with experiments, especially for shear flows. In this paper we study the instabilities of two-dimensional Couette flow of a polymeric fluid in the framework of non-modal stability theory rather than normal mode analysis. A power-law model is used to describe the polymeric liquid. We focus on the response to external excitations and initial conditions by examining the pseudospectra structures and the transient energy growths. For both Newtonian and non-Newtonian flows, the results show that there can be a rather large transient growth even though the linear operator of Couette flow has no unstable eigenvalue. The effects of non-Newtonian viscosity on the transient behaviors are examined in this study. The results show that the "shear-thinning/shear-thickening" effect increases/decreases the amplitude of responses to external excitations and initial conditions. (C) 2010 Elsevier B.V. All rights reserved.
KeywordPower-law Fluid Instabilities Non-normal Mode Pseudospectra Linear-stability Poiseuille Flow Channel Flows Shear Flows Transition Growth
DOI10.1016/j.jnnfm.2010.06.007
URL查看原文
Indexed BySCI
Language英语
WOS IDWOS:000282999500017
WOS KeywordLINEAR-STABILITY ; POISEUILLE FLOW ; CHANNEL FLOWS ; SHEAR FLOWS ; TRANSITION ; GROWTH
WOS Research AreaMechanics
WOS SubjectMechanics
Funding OrganizationNational Natural Science Foundation of China [50890182, 10772185] ; Chinese Academy of Sciences [KGCX-SW-409]
Citation statistics
Document Type期刊论文
Identifierhttp://dspace.imech.ac.cn/handle/311007/43625
Collection国家微重力实验室
Corresponding AuthorLiu R
Recommended Citation
GB/T 7714
Liu R,Liu QS. Non-modal instabilities of two-dimensional disturbances in plane Couette flow of a power-law fluid[J]. Journal of Non-Newtonian Fluid Mechanics,2010,165(19-20):1228-1240.
APA Liu R,&Liu QS.(2010).Non-modal instabilities of two-dimensional disturbances in plane Couette flow of a power-law fluid.Journal of Non-Newtonian Fluid Mechanics,165(19-20),1228-1240.
MLA Liu R,et al."Non-modal instabilities of two-dimensional disturbances in plane Couette flow of a power-law fluid".Journal of Non-Newtonian Fluid Mechanics 165.19-20(2010):1228-1240.
Files in This Item: Download All
File Name/Size DocType Version Access License
021.pdf(897KB) 开放获取--View Download
Related Services
Recommend this item
Bookmark
Usage statistics
Export to Endnote
Google Scholar
Similar articles in Google Scholar
[Liu R]'s Articles
[Liu QS]'s Articles
Baidu academic
Similar articles in Baidu academic
[Liu R]'s Articles
[Liu QS]'s Articles
Bing Scholar
Similar articles in Bing Scholar
[Liu R]'s Articles
[Liu QS]'s Articles
Terms of Use
No data!
Social Bookmark/Share
File name: 021.pdf
Format: Adobe PDF
This file does not support browsing at this time
All comments (0)
No comment.
 

Items in the repository are protected by copyright, with all rights reserved, unless otherwise indicated.